MAUDE Adverse Event Report: CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLPUL2020
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the plpul2020, ultra surgical smoke evacuation pencil was being used on (b)(6) 2025 and ¿¿using the ultra and the piece inside the ultra broke off when swapping out the electrode¿" there was no report of impact or injury to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: section d3 updated manufacturer narrative: examination of the returned used device plpul2020 found that no broken piece was found in the device.Tried fitting an electrode into the device and the electrode fit as intended.Cord was cut by customer before returning.No fault was found with this device.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year review of complaint history revealed there has been a total of 34 reports, regarding 36 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: if necessary to remove blade, unplug the pencil.Ensure that cam is in the lock position.Use a surgical clamp and pull blade forward.Replace with blade of choice.Confirm that blade is completely inserted and secure before activating pencil.Never force the blade into the pencil.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
Update received on 5dec2025: the procedure was a multilevel posterior spine fusion.The device did not fragment."a component failed.The tip was swapped out before the procedure began and then 60 later the housing for the tips cracked during the procedure and this caused the tip to feel less secure and wobble withing the housing.This was noticeable to the surgeon and he felt it unsafe for the continue with the broken device." the procedure was completed with a 5 minute delay.The sales representative reported on behalf of the customer that the plpul2020, ultra surgical smoke evacuation pencil was being used on (b)(6) 2025 and ¿using the ultra and the piece inside the ultra broke off when swapping out the electrode." there was no report of impact or injury to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED
525 french rd.
tangjiao industrial area
utica NY 13502
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key23580546
Report Number1320894-2025-00263
Device Sequence Number9222833
Product Code GEI
UDI-Device Identifier20845854061210
UDI-Public(01)20845854061210(17)280514(10)WM20250518
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLPUL2020
Device Lot NumberWM20250518
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic